Wyoming, 2001

Hail in Wyoming, June 30, 2001

June 30, 2001 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 12:10 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 30, 12:10 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
110 PM MDT SAT JUN 30 2001

INITIAL UPPER FEATURE HAS MOVED OFF TO OUR EAST WITH LITTLE IN WAY
OF EVEN CU DEVELOPMENT IN WEAK SUBSIDENCE BEHIND FEATURE.  ONLY
DVLPMNT SO FAR HAS BEEN IN CONVERGENCE ZONE NEAR SURFACE BOUNDARY NOW
DROPPING S INTO FAR N CO.  500 TEMP PROGS SUGGEST A LITTLE WARMER
AIR MOVING INTO REGION...SO AIRMASS IS FAIRLY STRONGLY CAPPED.
STILL EXPECT MAIN FOCUS LATER TODAY INTO THIS EVENING TO BE IN
WESTERN HALF OF LARAMIE COUNTY AS UPSLOPE FLOW HELPS TO BREAK CAP
AND A FEW STORMS POP UP.  GOOD SHEAR IN PLACE...ALTHO PROG SOUNDINGS
SUGGEST LEFT MOVING CELLS.  LATER TONIGHT...ALL MODELS SHOW A
FEATURE MOVING INTO W WY THIS EVENING...AND INTO OUR REGION LATER
TONIGHT.  WILL KEEP SOME MENTION OF POPS ALL NIGHT N PART OF AREA AS
THIS FEATURE APPROACHES.  MOIST SE LOW LEVEL FLOW LOOKS LIKE IT WILL
BE ABLE TO DEVELOP A LARGE AREA OF LOW CLOUDS LATE TONIGHT EAST OF
LAR RANGE.  UPPER FEATURE PROGGED TO MOVE THROUGH AREA SUN MORNING...
A LITTLE OUT OF SYNC WITH DIURNAL HEATING CYCLE.  WILL STILL KEEP A
LOW POP FOR SUN HOWEVER.  MODELS ALSO SHOWING PERHAPS ANOTHER
FEATURE MOVING INTO THE REGION ON SUN EVENING/NIGHT FOR BEST CHANCE
OF TSTMS MAINLY SRN AREAS.  ON SUN...MODELS BEGIN TO DIVERGE ON
SURFACE SOLUTIONS...WITH THE ETA SHOWING A DECENT SSE FLOW
DEVELOPING OVER AREA...LIFTING WARM FRONT TO OUR N.  NGM SIMILAR TO
THIS...WITH AVN THE ODD ONE OUT...LEAVING FRONTAL BNDRY DRAPED
ACROSS THE PNHNDL WITH MORE CLOUDS AND PCPN ALONG WITH LOWER TEMPS.
WILL LEAN TOWARD ETA SOLUTION FOR NOW...AND GO WITH WARMER FWC TEMPS.

EXTENDED DISCUSSION...EXTENDED MODELS SLIGHTLY DIFFERENT THAN YDA.
UPR LVL RDG STILL PROGGED TO RETROGRADE...HOWEVER IT DOES NOT APPEAR
TO BE CENTERED AS FAR WEST AS PREVIOUS RUN.  OUR CWA GETS INTO NW
FLOW ALF BY MID WEEK.  SFC CD FNT PROGGED TO MOVE THRU CWA FASTER
THIS RUN...BRINGING SLIGHTLY COOLER TEMPS FOR THE SECOND HALF OF
NEXT WEEK.  CANNOT RULE OUT CHC OF AFTERNOON THUNDERSTORMS EACH DAY.

.CYS...
WY...NONE.
NE...NONE.

JAD/JLS

In the hours before

Special weather statement, Jun 30, 8:40 AM MST, 5 hours 40 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-302100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
940 AM MDT SAT JUN 30 2001

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY MAINLY ALONG AND
SOUTH OF THE NORTH PLATTE RIVER VALLEY.

A WEAK COOL FRONT WILL BE SLIPPING THROUGH THE AREA TODAY...WITH
THE LOW LEVEL WINDS BECOMING EAST OR NORTHEAST THIS AFTERNOON.
THIS WILL BRING SOME MOISTURE INTO THE REGION...PROVIDING THE FUEL
FOR SOME THUNDERSTORMS TO DEVELOP.  HOWEVER...VERY WARM AIR ALOFT
WILL LIKELY INHIBIT THIS DEVELOPMENT FOR A WHILE.

STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE
HIGHER TERRAIN OF THE LARAMIE RANGE IN WYOMING...AND THEN MOVE
SOUTHEAST ONTO THE PLAINS.  A FEW STORMS COULD BECOME SEVERE WITH
LARGE HAIL POSSIBLE...WITH AN ISOLATED SUPERCELL PERHAPS PRODUCING
A TORNADO.

JAD

WCJIN-WYNE-WYSE

The radar

The Cheyenne radar (KCYS), 41 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
June 30, 2:20 PM MST to 2:25 PM MST
Where
Laramie County, 3 mi NE of Carpenter
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.067, -104.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257571.